I titled this blog "Vanderbilt Update" but that title seems inadequate with all that has transpired with me since my appointment in April! After a long discussion with Dr. Sriram he suggested that since I have been on the antibiotic protocol for over 4 years we should try to see what happens if we make some changes. He has very few patients left on this protocol for this long a period that there is no definitive pathway a paitient should go. I have been doing really well and and actually was not seeing much reaction to the antibioticsi if any at all. Sooooo the plan was to stop the azithromycin, continue on the Rifampin twice daily, and then a Tindamax pulse of 10 days/month. In addition, he suggested I give Ampyra a try as I now walk with a limp if I walk for a period of time. He said I would know within 2-6 weeks if it was helping. So I continued the Rifampin but never even made it to the Tindamax pulse. Both my son and I came down with a stomach virus about 2 weeks after returning from Vanderbilt. With this virus we could not keep anything down so I was unable to take anything. At this point I had not begun the Ampyra. I had no return of MS symptoms so I decided not to re-start anything for a bit. A couple of weeks after the virus I started the Ampyra. Within a few days I developed a UTIi. I stopped Ampyra, started on Levoquin and the UTIi cleared up. I stll felt my body needed a break so I did not re-start anything. My intent was to re-start the Ampyra when I felt better and evaluate at that time what I needed to do regarding antibiotics. I still had no return of MS symptoms. I never re-started anything. I developed an infection in my toe as a result of a pedicure (you can 't make this stuff up!) I was prescribed doxycycline for the toe infection. The first dose was ok. The second dose resulted in SEVERE stomach pain, which also moved to my back. Prescribed Levoquin, toe infection cleared but stomach and back pain never subsided. My GP ordered a CT to check for appendicitis or kidney stone. CT came back clear. Only conclusion left was a reaction to doxy (a serum sickness). I talked with Dr Sriram who said to hold off of everything until this is all resolved. We will then discuss the next course of action at that time. I continue to have back pain so not completely recovered. I am now thinking this is perhaps spasticity. But I have had no reappearance of my original MS symptoms. So I am still holding off of antibiotics for the time being. I am currently taking Vicodin for the pain and may add something for spasticity. We will re-evaluate in 2 weeks after I see what transpires. I just wanted to update from the appointment as I had said I would before I went. I don't want this to discourage anyone considering the antibiotic therapy. We are all different. I have had a lot of success with it over the past 4 years. And I may be continuing for 4 more years-who knows! This is just a bump in the road! And a reminder that this therapy is NOT for the faint of heart! Feel free to ask any questions!
Donations allow us to avoid advertising to keep the site clearly member and mission focused. and are used to pay for site maintenance. Any additional balance is held in trust for future needs or will be donated for research. We are not non-profit so it's not tax deductible. Donations and expenditures overseen by a committee of members.
Write your own amount to give
Write your own amount to give